| Model Number |
N/A |
| Medical Device Problem Codes |
Defective Component (2292); Material Deformation (2976)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/28/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The device has not been returned to the manufacturer for evaluation.
Event or Problem Description
It was reported by the customer there was leaking at the hub connection between picc and connector.Additional information received 3/15/2023: customer reported 2 piccs were used with minimal problem aside from the leaking at the hub then "likely removed after treatment was complete." this report addresses the first device.
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.Based on a review of available complaint information and an evaluation of the available sample evidence, the following was concluded: the complaint of leaking catheter luer adapters was confirmed and the cause was determined to be manufacturing-related.The product returned for evaluation was two 4fr s/l powerpicc catheters.Usage residues were observed throughout both samples.Attempts to infuse water through the samples using a 12ml syringe revealed both lumens to be patent to infusion; however, when flushing the purple-luered lumens, leakage was observed at the interface between the luer adapters and the syringe.The connections between the purple luers and the syringe did not feel firm.Attempts to insert an iso taper gauge into the purple luer adapters revealed that it could not be fully inserted into either luer orifice.Microscopic inspection of the purple luer adapters revealed protrusions in the luer material within the orifices.The mold defects appeared to prevent firm attachment of the syringe, as well as full insertion of the taper gauge.Longitudinally aligned scoring marks were observed within the orifices adjacent to the mold defect.The protruding material observed within the luer orifices prevented firm attachment with the syringe and resulted in leakage at the interface between the catheters and the syringe.The material was a defect that occurred during the molding process.Photographs of the samples have been forwarded to the manufacturing site for further evaluation, and bd is working closely with the manufacturing facility to prevent recurrence of the reported event.
Event or Problem Description
It was reported by the customer there was leaking at the hub connection between picc and connector.Additional information received on 3/15/2023: customer reported 2 piccs were used with minimal problem aside from the leaking at the hub then "likely removed after treatment was complete." this report addresses the first device.